uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Coverage-adjusted confidence intervals for a binomial proportion
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2014 (English)In: Scandinavian Journal of Statistics, ISSN 0303-6898, E-ISSN 1467-9469, Vol. 41, no 2, 291-300 p.Article in journal (Refereed) Published
Abstract [en]

We consider the classic problem of interval estimation of a proportion p based on binomial sampling. The ‘exact’ Clopper–Pearson confidence interval for p is known to be unnecessarily conservative. We propose coverage adjustments of the Clopper–Pearson interval that incorporate prior or posterior beliefs into the interval. Using heatmap-type plots for comparing confidence intervals, we show that the coverage-adjusted intervals have satisfying coverage and shorter expected lengths than competing intervals found in the literature.

Place, publisher, year, edition, pages
2014. Vol. 41, no 2, 291-300 p.
National Category
Probability Theory and Statistics
Research subject
Statistics; Mathematical Statistics
URN: urn:nbn:se:uu:diva-224408DOI: 10.1111/sjos.12021ISI: 000335388400002OAI: oai:DiVA.org:uu-224408DiVA: diva2:716612
Available from: 2014-05-12 Created: 2014-05-12 Last updated: 2014-06-04Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full texthttp://onlinelibrary.wiley.com/doi/10.1111/sjos.12021/abstract

Search in DiVA

By author/editor
Thulin, Måns
By organisation
Department of Mathematics
In the same journal
Scandinavian Journal of Statistics
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 193 hits
ReferencesLink to record
Permanent link

Direct link